Alert archive / Kansas / Flood Watches in 2007

Flood Watch 3, NWS Dodge City, KS

March 30, 200719 counties in Kansas

NWS Dodge City, KS issued this flood watch at Mar 30, 2007, 3:04 PM CDT for 19 counties in Kansas. It took effect at Mar 30, 2007, 6:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 3:04 PM CDT (20:04 UTC)
In effect from
Mar 30, 2007, 6:00 PM CDT
Expired
Mar 31, 2007, 7:25 AM CDT
In force
13 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Seward County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 25 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDDC 302004
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
304 PM CDT FRI MAR 30 2007

...MODERATE TO HEAVY RAIN EXPECTED TONIGHT...

.A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH
ACROSS THE CENTRAL PLAINS THIS EVENING AND CONTINUE INTO SATURDAY.
PRECIPITATION AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE IN THE WATCH AREA. THE GROUND IS
ALREADY SATURATED FROM PREVIOUS RAINFALL AND AREAL FLOODING COULD
BECOME A PROBLEM.

KSZ030-031-045-046-064>066-077>081-087>090-310415-
/O.NEW.KDDC.FA.A.0003.070330T2300Z-070401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-
KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
304 PM CDT FRI MAR 30 2007

...FLOOD WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL 
  KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN 
  SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA...
  PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...
  FORD...GRAY...HODGEMAN AND MEADE. IN WEST CENTRAL KANSAS...
  NESS AND TREGO.

* FROM 6 PM CDT THIS EVENING THROUGH SATURDAY EVENING

* A WIDESPREAD AREA OF MODERATE TO HEAVY RAIN WITH EMBEDDED
  THUNDERSTORMS WILL MOVE ACROSS THE WATCH AREA THIS EVENING INTO
  SATURDAY. ONE TO TWO INCHES OF RAIN...WITH LOCALLY HIGHER
  AMOUNTS...WILL BE LIKELY THROUGH SATURDAY. THE GROUND IS ALREADY
  SATURATED FROM PREVIOUS RAIN. ADDITIONAL PRECIPITATION COULD
  LEAD TO PONDING OF WATER IN FIELDS...DITCHES...AND SOME
  SECONDARY ROADWAYS.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

JB
3 follow-up statements
000 
WGUS63 KDDC 310324
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1024 PM CDT FRI MAR 30 2007

...MODERATE TO HEAVY RAIN EXPECTED OVERNIGHT...

.OCCASIONAL SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL
CONTINUE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS INTO SATURDAY.
PRECIPITATION AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE IN THE WATCH AREA. THE GROUND IS
ALREADY SATURATED FROM PREVIOUS RAINFALL AND AREAL FLOODING COULD
BECOME A PROBLEM.

KSZ030-031-045-046-064>066-077>081-087>090-311200-
/O.CON.KDDC.FA.A.0003.000000T0000Z-070401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-
KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1024 PM CDT FRI MAR 30 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT 
  AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD...GRAY...
  HODGEMAN AND MEADE. IN WEST CENTRAL KANSAS...NESS AND TREGO.

* THROUGH SATURDAY EVENING

* RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH SATURDAY BEFORE
  BEGINNING TO TAPER OFF. ONE TO TWO INCHES OF RAIN...WITH LOCALLY
  HIGHER AMOUNTS...WILL BE LIKELY BY SATURDAY AFTERNOON. THE GROUND IS
  ALREADY SATURATED FROM PREVIOUS RAIN. ADDITIONAL PRECIPITATION
  COULD LEAD TO PONDING OF WATER IN FIELDS...DITCHES...AND SOME
  SECONDARY ROADWAYS.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$


BURGERT
000 
WGUS63 KDDC 310429
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1129 PM CDT FRI MAR 30 2007

...MODERATE TO HEAVY RAIN EXPECTED OVERNIGHT...

.OCCASIONAL SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL
CONTINUE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS INTO SATURDAY.
PRECIPITATION AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE IN THE WATCH AREA. THE GROUND IS
ALREADY SATURATED FROM PREVIOUS RAINFALL AND AREAL FLOODING COULD
BECOME A PROBLEM.

KSZ063-076-086-311230-
/O.EXA.KDDC.FA.A.0003.000000T0000Z-070401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FINNEY-HASKELL-SEWARD-
INCLUDING THE CITIES OF...GARDEN CITY...KALVESTA...SUBLETTE...
SATANTA...LIBERAL...KISMET
1129 PM CDT FRI MAR 30 2007

...FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS EXPANDED THE

* FLOOD WATCH TO INCLUDE A PORTION OF SOUTHWEST KANSAS...
  INCLUDING THE FOLLOWING AREAS...FINNEY...HASKELL AND SEWARD.

* THROUGH SATURDAY EVENING

* RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH SATURDAY BEFORE 
  BEGINNING TO TAPER OFF. ONE TO TWO INCHES OF RAIN...WITH 
  LOCALLY HIGHER AMOUNTS...WILL BE LIKELY BY SATURDAY AFTERNOON. 
  THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAIN. ADDITIONAL 
  PRECIPITATION COULD LEAD TO PONDING OF WATER IN FIELDS...
  DITCHES...AND SOME SECONDARY ROADWAYS. 


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

KSZ030-031-045-046-064>066-077>081-087>090-311230-
/O.CON.KDDC.FA.A.0003.000000T0000Z-070401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-GRAY-FORD-EDWARDS-
KIOWA-PRATT-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
1129 PM CDT FRI MAR 30 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT 
  AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...FORD...GRAY...
  HODGEMAN AND MEADE. IN WEST CENTRAL KANSAS...NESS AND TREGO.

* THROUGH SATURDAY EVENING

* RAIN...HEAVY AT TIMES WILL CONTINUE THROUGH SATURDAY BEFORE
  BEGINNING TO TAPER OFF. ONE TO TWO INCHES OF RAIN...WITH LOCALLY
  HIGHER AMOUNTS...WILL BE LIKELY BY SATURDAY AFTERNOON. THE
  GROUND IS ALREADY SATURATED FROM PREVIOUS RAIN. ADDITIONAL
  PRECIPITATION COULD LEAD TO PONDING OF WATER IN FIELDS...
  DITCHES...AND SOME SECONDARY ROADWAYS.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS63 KDDC 311225
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
725 AM CDT SAT MAR 31 2007

...HEAVY RAINFALL WAS ENDING...

.A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE
NORTHEASTWARD AND OUT OF THE AREA TAKING WITH IT THE MODERATE TO
HEAVY RAINFALL.

KSZ030-031-045-046-063>066-076>081-086>090-311330-
/O.CAN.KDDC.FA.A.0003.000000T0000Z-070401T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-HASKELL-
GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...
GARDEN CITY...KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...
ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON...
MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
725 AM CDT SAT MAR 31 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS HAS BEEN
CANCELLED. 

MUCH OF THE HEAVY RAINFALL HAS ENDED AND WILL CONTINUE TO MOVE OFF
TO THE EAST AND OUT OF THE AREA. 

$$

06

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Mar 30, 2:46 PM CDT, 18 minutes earlier.

Area forecast discussion, Mar 30, 2:46 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
246 PM CDT FRI MAR 30 2007

.DISCUSSION...

DAYS 1-2...

12Z UPPER AIR ANALYSIS SHOWING NORTHERN BRANCH OF H3 JET WELL INTO
CANADA ALONG WITH A +130KT JET STREAK OVER QUEBEC. SUBTROPICAL JET
PUNCHING INTO THE SOUTHWESTERN AREAS OF TX WITH SOUTHERN BRANCH OF
POLAR JET MOVING AROUND BASE OF UPPER LOW. ASSOCIATED +90KT JET
STREAK MOVING ACROSS WESTERN TX VIA SOUTHERN BRANCH OF POLAR JET AND
+90KT JET STREAK MOVING INTO SOUTHWEST TX ASSOCIATED WITH
SUBTROPICAL JET. TEMPERATURES AT H5 WITH CORE OF UPPER LOW WERE INTO
THE -20C TO -28C RANGE. H7 AND H85 TEMPERATURES ASSOCIATED WITH COLD
H5 LOW WERE BELOW 0C ACROSS WY/CO. H85 ANALYSIS HAD BEST MOISTURE
ACROSS THE EASTERN HALF OF TX/OK/KS AND SURGING BACK INTO NE AND THE
DAKOTAS.

MODELS ARE IN FAIRLY REASONABLE AGREEMENT WITH UPPER SYSTEM
DEVELOPING A NORTHERN H5 LOW AND A SOUTHERN H5 LOW. THIS APPEARS
REASONABLE GIVEN 12Z UPPER AIR ANALYSIS THIS MORNING HINTING AT
SECONDARY LOW FORMATION OVER NM/TX REGION. DO SEE DIFFERENCES IN
SPEED OF EXITING SYSTEM BY 06Z SAT. NAM CLOSES OFF SYSTEM QUICKER
AND IS STRONGER. GFS/UKMET ARE SLOWER TO CLOSE SYSTEM THUS CAUSES A
QUICKER PROGRESSION ACROSS WESTERN KS. THE NAM CONTINUES TO SHOW
INCREASING MOTION WITH SUBSEQUENT RUNS. WILL LEAN TOWARD A QUICKER
SOLUTION OF THE GFS/UKMET/ECMWF.

FORECAST CHALLENGES ABOUND OVER THE NEXT COUPLE OF DAYS.

VISIBLE SATELLITE ALREADY SHOWING AN INCREASE IN MOISTURE ACROSS
SOUTHERN CWA.

AS SYSTEM BEGINS TO PULL NORTHEAST, A SUBSTANTIAL INCREASE IN
ISENTROPIC LIFT OCCURS ACROSS MUCH OF THE CENTRAL AND EASTERN FA.
SPECIFIC HUMIDITY VALUES IN EXCESS OF 5 G/KG ARE FOUND ACROSS THIS
REGION. PW VALUES NEAR 1 INCH IN SE CORNER OF FA WITH 0.75 INCHES
INTO CENTRAL AREAS THROUGH SAT MORNING. DO NOT SEE MUCH IN THE WAY
OF INSTABILITY, WITH THE EXCEPTION OF EXTREME SOUTHEASTERN FA. WILL
CONTINUE WITH ONLY AN ISOLATED THUNDER MENTION IN CENTRAL AND
EASTERN FA BUT DOMINATE EVENT WILL BE STRATIFORM SHOWERS. MODEL QPF ALSO
SHOWING IN EXCESS OF 1 INCH FROM HAYS TO DODGE CITY TO MEADE EAST.
THIS LOOKS REASONABLE WITH AMOUNT OF AVAILABLE MOISTURE WITH THIS
SYSTEM. DRY SLOT APPEARS TO BE EAST OF CWA DURING EVENT AS WELL.
WITH ALL INDICATIONS OF A VERY WET NIGHT INTO SATURDAY, WILL BUMP
POPS UP TO CATEGORICAL IN EASTERN FA. AS SYSTEM CONTINUE TO MOVE
NORTHEAST, PRECIP WILL END FROM SOUTHWEST TO NORTHEAST. 0C H85 LINE
FLIRTS WITH PORTIONS OF FA OVERNIGHT TONIGHT INTO THE MORNING BUT SOUNDING
KEEP A WARM LAYER OF +2000FT AGL AT SURFACE. CONCERN IS THAT WITH
SOME EVAPORATIVE COOLING, RAIN COULD CHANGE TO OR MIX WITH SNOW
OVERNIGHT. MODEL SOUNDINGS ALONG WITH WET BULB ZERO TEMPS AT 06Z SAT
INDICATE THE POSSIBILITY OF TEMPS COOLING TO THE LOWER 30S TO MID
30S BY SAT MORNING. IN ADDITION, TX PANHANDLE ALREADY SEEING SOME
SNOW WITH SYSTEM. HAVE ADDED SNOW IN WESTERN TIER OF COUNTIES AND A
MIX JUST EAST OF THERE. ACROSS EASTERN CWA, RAIN AND ISOLATED STORMS
REMAIN AS TEMPERATURES WILL BE A BIT WARMER. CONSIDERING AMOUNT OF
RAIN EXPECTED TONIGHT AND TOMORROW, ALREADY SATURATED GROUND AND
PREVIOUS FLOODING ISSUES WITH FIELDS AND SOME ROADS, WILL ISSUE A
FLOOD WATCH FOR PORTIONS OF CWA TONIGHT THROUGH TOMORROW.

EXPECT A QUICK REBOUND OF TEMPERATURES BY SUNDAY AS HIGH PRESSURE
RETURNS TO THE CENTRAL PLAINS. WAA ONCE AGAIN TAKES HOLD OF THE
REGION AND A PLUME OF MUCH WARMER H85 TEMPERATURES MOVE ACROSS FA.
SKIES WILL BE PARTLY TO MOSTLY SUNNY AND OVERALL THE WEATHER WILL BE
QUITE.

DAYS 3-7...

HAVE NOT CHANGED MUCH IN THE GOING FCST FOR THE PERIOD MONDAY
THROUGH FRIDAY OF NEXT WEEK.  THE MAIN ITEMS OF INTEREST FOR THE
FIRST HALF OF NEXT WEEK (SLIGHT CHANCE OF DRYLINE STORMS IN THE
EASTERN CWA MONDAY AND COLD FRONT TUESDAY) CONTINUE TO LOOK
ON-TARGET FOR NOW.  BY MID TO LATE NEXT WEEK...CERTAINLY SOME
GROWING UNCERTAINTY IN EVOLUTION OF LARGE SCALE NORTHEASTERN CONUS
UPPER LOW.  THE GFS AND ENSEMBLES SUPPORT SURFACE RIDGE FARTHER EAST
OVER THE GREAT PLAINS THURSDAY WITH NORTHEASTERLY LOW LEVEL UPSLOPE
FLOW WITH MUCH COOLER AIR.  THURSDAY NIGHT INTO FRIDAY...THE GFS
SHOWS A SUBTLE SYSTEM MOVING THROUGH THE ROCKIES TO PRODUCE
PCPN...AND WILL INSERT SILENT POPS FOR NOW.  ECMWF IS MUCH LESS
ROBUST PER THE 30/00Z RUN VALID 168HR WITH MUCH WARMER TEMPERATURES
AND SOUTH-SOUTHEASTERLY H85 TEMPS OVER MUCH OF THE WESTERN PLAINS --
THUS LARGE UNCERTAINTY EXISTS SO AM RELUCTANT TO MAKE ANY SIG
CHANGES TO TEMP FCST IN THE DAY 5-7 TIME FRAME.

&&

.AVIATION...

FAIRLY SIGNIFICANT PRECIPITATION IS EXPECTED TO IMPACT ALL THREE
TAF SITES THIS EVENING INTO EARLY TOMORROW MORNING. CEILINGS WILL
FALL TO MVFR UPON ARRIVAL OF PCPN WHICH IS EXPECTED TO START IN
GCK-DDC AROUND OR SHORTLY BEFORE 00Z...INCREASING IN INTENSITY
AROUND 03-06Z. OBSERVATIONS IN FAR WEST TEXAS AND ADJACENT FAR
EASTERN NEW MEXICO SHOW SNOW THIS AFTERNOON WITH ACCUMULATION IN
CLOVIS. NAM FORECAST TEMPERATURES 30MB AGL SHOW LOWER 30S
SPREADING NORTH AND SLOWLY EAST AS THE CENTER OF THE UPPER LOW
APPROACHES ESPECIALLY AFTER 06Z. AM GOING TO ADD A RAIN-SNOW MIX
TO THE GCK TAF WITH VISBY TO 2 MILES...HOWEVER IF IT IS ALL SNOW
AT GCK...WHICH IS ENTIRELY POSSIBLE...THEN VISBY/CEILINGS WILL ALMOST
CERTAINLY GO DOWN WELL INTO IFR RANGE IF NOT LIFR. AREAS THAT
REMAIN ALL RAIN WILL PROBABLY STAY IN THE UPPER IFR RANGE FOR
VISBY/CEILING. AS THE LOW MOVES NORTHEAST BY MIDDAY
SATURDAY...RAIN AND SUBSEQUENT LOW CEILINGS/VISBY WILL WANE.
-UMSCHEID

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  38  56  39  72 / 100  20   0   0
GCK  35  56  36  74 / 100  20   0   0
EHA  33  62  40  77 /  70  10   0   0
LBL  34  64  36  75 /  90  20   0   0
HYS  40  52  37  71 / 100  80   0   0
P28  45  59  41  76 / 100  30   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH SATURDAY EVENING
FOR KSZ030-031-045-046-064>066-077>081-087>090.

&&

FN30/25/25
Hazardous weather outlook, Mar 30, 5:02 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
502 AM CDT FRI MAR 30 2007

KSZ043-044-061>063-074>077-084>087-311015-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-
MORTON-STEVENS-SEWARD-MEADE-
502 AM CDT FRI MAR 30 2007 /402 AM MDT FRI MAR 30 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-064>066-078>081-088>090-311015-
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-CLARK-COMANCHE-BARBER-
502 AM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN MOVING IN FROM THE
SOUTH LATE THIS AFTERNOON AND INTO TONIGHT. ANY THUNDERSTORMS THAT
FORM ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...RAINFALL AMOUNTS
OF UP TO AN INCH WILL BE POSSIBLE. THIS COULD BRING LOCALIZED
AREAL FLOODING IN PLACES WHERE THE GROUND IS ALREADY SATURATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

26

Nearby

Flood Watches in Kansas, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.